MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT CLEARVUE; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT CLEARVUE; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Catalog Number 7812400
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that after picc catheter placement on (b)(6) 2025, at the picc clinic, fluid leakage was observed at the pressure relief sleeve during flushing and sealing after connection of the replacement single-lumen connector.Inspection revealed damage to the pressure relief sleeve.The catheter was cut at the tip of the sleeve, and a new replacement single-lumen connector was opened and connected for continued use.No serious harm was caused to the patient.No further information was provided.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be related to use of the product.One assembled 4 fr groshong nxt two-piece connector was returned for evaluation.An initial visual observation of the returned two-piece connector showed blood residues along the device.The two-piece connector was assembled upon return of the device.The clear oversleeve of the distal connector was observed to be removed from the device.A small portion of a groshong catheter was observed inside the distal connector.The distal connector piece was carefully removed to observe the catheter shaft inside the device.A functional test of pressurizing the catheter shaft with water after removal of the distal connector revealed a leak along the catheter shaft.After removing the distal connector piece from the device, the catheter shaft was visible.Microscopic inspection of the catheter shaft showed indentations from where the compression sleeve compressed the catheter shaft.A small circumferential split was observed just distal to the compression section of the catheter shaft.The split was observed to be at the distal end of the metal sleeve of the proximal connector.The split was observed to have rounded, polished fracture edges and a granular fracture surface.The root cause of this failure was determined to be caused by bunching of the catheter during assembly of the device, causing the catheter to rub against the metal cannula and contribute to a split in the catheter.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG NXT CLEARVUE
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23729182
Report Number3006260740-2025-09369
Device Sequence Number15869889
Product Code LJS
UDI-Device Identifier00801741075261
UDI-Public(01)00801741075261(11)240427(17)290228(10)REJQ1275
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K034020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7812400
Device Lot NumberREJQ1275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown